Alert archive / Iowa / Flash Flood Warnings in 2013
Flash Flood Warning 52, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jul 13, 2013, 12:02 PM CDT for Cerro Gordo County, Winnebago County, Worth County, Iowa. It was in force for 6 hr. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2013, 12:02 PM CDT (17:02 UTC)
- Expired
- Jul 13, 2013, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cerro Gordo County, IA, Winnebago County, IA, Worth County, IA
The radar
The Des Moines radar (KDMX), 174 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 12:05 PM CDT | HEAVY RAIN 5.5 | 3 Ssw Lake Mills, IA | RAIN STARTED AROUND 930 AM THIS MORNING. ESTIMATED BETWEEN 5.5 TO 6.0 INCHES FROM A 6 INCH RAIN GAUGE. |
| Jul 13, 12:09 PM CDT | HEAVY RAIN 3.25 | W Fertile, IA | SPOTTER MEASURED 3.25 INCHES. FELL BETWEEN 800 A.M. AND NOON. |
| Jul 13, 12:27 PM CDT | FLASH FLOOD | 4 Wsw Manly, IA | WATER OVER 350TH NEAR LARK AVENUE |
| Jul 13, 12:28 PM CDT | FLASH FLOOD | 3 Wsw Manly, IA | WATER OVER MALLARD AVENUE NEAR 350TH STREET |
| Jul 13, 12:55 PM CDT | HEAVY RAIN 4.3 | 3 Wsw Manly, IA | SINCE 9 A.M. |
| Jul 13, 1:00 PM CDT | HEAVY RAIN 4.7 | 1 S Joice, IA | |
| Jul 13, 1:35 PM CDT | FLASH FLOOD | 4 Ssw Joice, IA | WATER OVER 375TH STREET NEAR APRICOT AVENUE |
| Jul 13, 1:35 PM CDT | FLASH FLOOD | Fertile, IA | PARKS STREET AND WEST MAIN STREET EXTREMELY FLOODED AND ABOUT 3 TO 4 HOUSES INUNDATED BY WATER ALONG WEST WASHINGTON STREET IN FERTILE. TIME ESTIMATED. |
| Jul 13, 1:45 PM CDT | HEAVY RAIN 4.75 | Nw Lake Mills, IA | RAINFALL TOTAL SINCE 7AM |
| Jul 13, 3:30 PM CDT | FLASH FLOOD | 3 N Hanlontown, IA | GROUSE AVE CLOSED BETWEEN 380TH AND 390TH DUE TO WATER DAMAGE FROM FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 5.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
344
WGUS53 KDMX 131702
FFWDMX
IAC033-189-195-132300-
/O.NEW.KDMX.FF.W.0052.130713T1702Z-130713T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1202 PM CDT SAT JUL 13 2013
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN WINNEBAGO COUNTY IN NORTH CENTRAL IOWA...
NORTHWESTERN CERRO GORDO COUNTY IN NORTH CENTRAL IOWA...
SOUTHWESTERN WORTH COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 600 PM CDT
* AT 1201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL RATES OF 2 TO 4 INCHES PER HOUR ARE POSSIBLE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...LAKE MILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN.
&&
LAT...LON 4324 9311 4315 9336 4324 9350 4326 9350
4326 9353 4336 9370 4350 9357
$$
PODRAZIK4 follow-up statements
306
WGUS73 KDMX 131806
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
106 PM CDT SAT JUL 13 2013
IAC033-189-195-132300-
/O.CON.KDMX.FF.W.0052.000000T0000Z-130713T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CERRO GORDO IA-WORTH IA-WINNEBAGO IA-
106 PM CDT SAT JUL 13 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN WINNEBAGO...
SOUTHWESTERN WORTH AND NORTHWESTERN CERRO GORDO COUNTIES UNTIL 600 PM
CDT...
AT 105 PM CDT...WEATHER SPOTTERS REPORTED THUNDERSTORMS WITH VERY
HEAVY RAINFALL ACROSS THE WARNED AREA. SEVERAL REPORTS OF 3 TO 6
INCHES HAVE ALREADY FALLEN SO FAR WITH THESE THUNDERSTORMS AND AN
ADDITIONAL 1 TO 3 INCHES ARE POSSIBLE.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING
INCLUDE...LAKE MILLS AND MANLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 4324 9311 4315 9336 4324 9350 4326 9350
4326 9353 4336 9370 4350 9357
$$
PODRAZIK278
WGUS73 KDMX 131922
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
222 PM CDT SAT JUL 13 2013
IAC033-189-195-132300-
/O.CON.KDMX.FF.W.0052.000000T0000Z-130713T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CERRO GORDO IA-WORTH IA-WINNEBAGO IA-
222 PM CDT SAT JUL 13 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN WINNEBAGO...
SOUTHWESTERN WORTH AND NORTHWESTERN CERRO GORDO COUNTIES UNTIL 600 PM
CDT...
AT 216 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED RUNOFF FROM
THE HEAVY THUNDERSTORMS WERE PRODUCING WATER OVER SEVERAL ROADS IN
SOUTHWEST WORTH COUNTY. THE RAIN HAS ENDED...BUT FLASH FLOODING WILL
CONTINUE THROUGH THE AFTERNOON. AT 200 PM...WORTH COUNTY SHERIFF
REPORTED SEVERAL ROADS NEAR MANLY AND FERTILE HAD WATER RUNNING OVER
THEM. A FEW HOUSES WERE INUNDATED ALONG WEST WASHINGTON IN FERTILE.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
LAKE MILLS AND MANLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 4324 9311 4315 9336 4324 9350 4326 9350
4326 9353 4336 9370 4350 9357
$$
PODRAZIK598
WGUS73 KDMX 132117
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
417 PM CDT SAT JUL 13 2013
IAC033-189-195-132300-
/O.CON.KDMX.FF.W.0052.000000T0000Z-130713T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CERRO GORDO IA-WORTH IA-WINNEBAGO IA-
417 PM CDT SAT JUL 13 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN WINNEBAGO...
SOUTHWESTERN WORTH AND NORTHWESTERN CERRO GORDO COUNTIES UNTIL 600 PM
CDT...
AT 415 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH
FLOODING WAS OCCURRING IN PORTIONS OF EASTERN WINNEBAGO COUNTY AND
SOUTHWEST WORTH COUNTY. EVEN THOUGH THE RAINFALL HAS
DIMINISHED...FLASH FLOODING IS STILL POSSIBLE ALONG AREA CREEKS AND
STREAMS.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...LAKE
MILLS AND MANLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR
IN A VEHICLE.
&&
LAT...LON 4324 9311 4315 9336 4324 9350 4326 9350
4326 9353 4336 9370 4350 9357
$$
PODRAZIK904
WGUS73 KDMX 132304
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
604 PM CDT SAT JUL 13 2013
IAC033-189-195-132319-
/O.EXP.KDMX.FF.W.0052.000000T0000Z-130713T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CERRO GORDO IA-WORTH IA-WINNEBAGO IA-
604 PM CDT SAT JUL 13 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN
WINNEBAGO...SOUTHWESTERN WORTH AND NORTHWESTERN CERRO GORDO COUNTIES
HAS BEEN ALLOWED TO EXPIRE...
THE FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL FLOOD WARNING.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 4324 9311 4315 9336 4324 9350 4326 9350
4326 9353 4336 9370 4350 9357
$$
BEERENDSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 6:54 AM CDT, 5 hours 8 minutes earlier.
Area forecast discussion, Jul 13, 6:54 AM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 654 AM CDT SAT JUL 13 2013 .SHORT TERM.../TODAY /... ISSUED AT 308 AM CDT SAT JUL 13 2013 MAIN FORECAST CHALLENGE FOR TODAY WILL BE WITH PRECIPITATION IN THE NORTH AND WEST AND TEMPERATURES. PRECIPITATION IS CURRENTLY ONGOING ALONG A WEAK BOUNDARY FROM CENTRAL MN TO SOUTHEASTERN SD. THIS WILL CONTINUE TO PUSH EASTWARD THROUGH THE EARLY MORNING AND MORNING HOURS. IN ADDITION...A LINE OF ISOLATED THUNDERSTORMS HAS DEVELOPED IN WESTERN/SOUTHWESTERN IOWA AND EASTERN/SOUTHEASTERN NEBRASKA ALONG A WEAK RIBBON OF THETA-E ADVECTION NEAR THE MISSOURI RIVER VALLEY. ANTICIPATE THIS PRECIPITATION TO ALSO PERSIST INTO THE EARLY MORNING AND MORNING HOURS. HOWEVER...DYNAMICS WITH THESE SYSTEMS ARE LACKING...WITH BEST DYNAMICS WELL WEST OF IOWA...AND DO NOT HAVE HIGH CONFIDENCE IN POPS...AND ANY PRECIPITATION WILL BE MOSTLY ISOLATED IN NATURE. UPPER LEVEL LOW CURRENTLY LOCATED NEAR THE OHIO RIVER VALLEY IS EXPECTED TO RETROGRADE WESTWARD INTO SOUTHERN ILLINOIS THROUGH THE DAY. THIS WILL BRING A STRONG PUSH OF LOW AND MID LEVEL DRY AIR WHICH WILL HAMPER ANY ADDITIONAL PRECIPITATION CHANCES IN THE AFTERNOON HOURS...AND HAVE LEFT POPS DRY. TEMPERATURE BECOME TRICKY TODAY WITH WAA NEAR SURFACE BOUNDARY...THOUGH CLOUD COVER AND PRECIPITATION WILL LIKELY KEEP TEMPERATURES LOWER. IN ADDITION...AS LOW PUSHES WEST...COOLER TEMPERATURES WILL PUSH IN. HAVE THEREFORE KEPT TEMPERATURES NEAR GOING WITH ONLY A SLIGHT DECREASE IN THE WEST. .LONG TERM.../TONIGHT THROUGH FRIDAY/... ISSUED AT 308 AM CDT SAT JUL 13 2013 MAIN CONCERNS WILL BE TEMPERATURES AND CLOUDS/SPOTTY THUNDER ALONG WITH INCREASING HUMIDITY THROUGH THE PERIOD. CURRENT PATTERN HAS RIDGE ALOFT WITH LOW OVER THE OHIO RIVER VALLEY PROGGED TO DRIFT WEST WITH TIME. THIS WILL EVENTUALLY BRING SOME HIGH THIN CLOUDS BACK INTO THE REGION BY LATE TONIGHT FROM THE EAST. THE THICKER CLOUDS AND INCREASING H850 MOISTURE WILL ARRIVE BY SUNDAY NIGHT AND MONDAY. WITH THE HIGH STILL ANCHORED ALOFT...TEMPS WILL BE ON THE INCREASE AND WITH ADDED MOISTURE ALOFT...SOME AFTERNOON THUNDER WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY ACROSS THE AREA. AT THIS TIME COVERAGE APPEARS TO BE LOW SO RAINFALL CHANCES WILL REMAIN IN THE SLIGHT TO CHANCE CATEGORY. AS THE RIDGE ALOFT BUILDS OVER THE AREA THE H500 HEIGHTS WILL WARM TO +596DM. WITH H850 TEMPS IN THE LOWER 20S BY THURSDAY HIGHS WILL WARM INTO THE LOWER 90S BY MID TO LATE WEEK. OVERNIGHT MINS WILL GRADUALLY WARM AS DEW POINTS INCREASE DUE TO EVAPOTRANSPIRATION AND MOISTURE POOLING MAKING TUESDAY NIGHT THROUGH THURSDAY NIGHT RATHER UNCOMFORTABLE OVER THE REGION. AS THE WEEKEND NEARS A SHIFT IN THE UPPER AIR PATTERN WILL OCCUR WITH A LARGE H500 TROUGH OVER EASTERN CANADA BUCKLING THE FLOW OVER THE NORTHERN PLAINS AND IOWA. THIS WILL ALLOW FOR A MORE NORTHWESTERLY FLOW TO ARRIVE BY FRIDAY NIGHT AND CONTINUED FOR A FEW DAYS. THIS COOLER AIRMASS WILL PUSH HIGHS BACK INTO THE 80S AND LOWS INTO THE 60S TO NEAR 70. THE BEST CHANCES FOR THUNDERSTORMS WILL OCCUR ALONG THE APPROACHING COLD FRONT FRIDAY NIGHT AS THIS TRANSITION OCCURS. OTHERWISE...SPOTTY CHANCES FOR THUNDER WILL OCCUR EARLIER IN THE WORKWEEK AS THE INCREASINGLY MOIST AIRMASS ENCOUNTERS GREATER DAYTIME HEATING. && .AVIATION...13/12Z ISSUED AT 654 AM CDT SAT JUL 13 2013 AREA OF TSRA ACROSS NORTHERN IOWA MAY AFFECT KMCW THROUGH MORNING HOURS...BUT SHOULD REMAIN NORTH OF SITE. CEILINGS WILL BE VFR THROUGH PERIOD AS LOW AND MID LEVEL DRY AIR PUSHES IN WITH APPROACHING UPPER LEVEL LOW PRESSURE SYSTEM. WINDS WILL REMAIN SOUTHERLY AND WILL BE GUSTY THROUGH 00Z. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...AWB LONG TERM...REV AVIATION...AWB
Hazardous weather outlook, Jul 13, 4:43 AM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 443 AM CDT SAT JUL 13 2013 IAZ004>007-015>017-023>025-033>035-044>046-057-058-070-071-081-092- 140945- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL- GREENE-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-TAYLOR- 443 AM CDT SAT JUL 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH MID MORNING. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED DAYTIME THUNDERSTORMS ARE POSSIBLE WEDNESDAY. THUNDERSTORMS COULD OCCUR AGAIN OVER THE NORTHERN HALF OF IOWA FRIDAY AFTERNOON AND OVER THE SOUTHERN AREAS FRIDAY EVENING AND NIGHT. IT IS TOO SOON TO DETERMINE THE CHANCES FOR SEVERE WEATHER NEXT FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ026>028-036>039-047>050-059>062-072>075-082>086-093>097-140945- FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY- MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION- MAHASKA-UNION-CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 443 AM CDT SAT JUL 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED DAYTIME THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH WEDNESDAY...MAINLY FROM I-35 EAST TUESDAY AND REGIONWIDE WEDNESDAY. THUNDERSTORMS ARE AGAIN POSSIBLE OVER THE NORTHERN HALF OF IOWA FRIDAY AFTERNOON AND THE REMAINDER OF SOUTHERN IOWA FRIDAY EVENING AND NIGHT. IT IS TOO SOON TO DETERMINE THE CHANCES FOR SEVERE WEATHER NEXT FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. REV
In the hours before
Special weather statement, Jul 13, 10:38 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1038 AM CDT SAT JUL 13 2013 IAZ006-007-016-017-131630- CERRO GORDO-HANCOCK-WINNEBAGO-WORTH- 1038 AM CDT SAT JUL 13 2013 ...SPECIAL WEATHER STATEMENT... AT 1033 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 26 MILES NORTHWEST OF MASON CITY TO 16 MILES NORTHWEST OF MASON CITY TO 20 MILES SOUTHWEST OF MASON CITY...MOVING EAST AT 30 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. SOME LOCALIZED STREET FLOOD IS POSSIBLE WITHIN THE HEAVIEST RAIN. LOCATIONS IMPACTED INCLUDE... VENTURA... MESERVEY... HANLONTOWN... FERTILE... CLEAR LAKE... MASON CITY AIRPORT... THORNTON... SWALEDALE... NORTHWOOD... MANLY... KENSETT... MASON CITY... ROCKWELL... PLYMOUTH... ROCK FALLS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. PODRAZIK
Special weather statement, Jul 13, 11:50 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1150 AM CDT SAT JUL 13 2013 IAZ006-007-017-131745- CERRO GORDO-WINNEBAGO-WORTH- 1150 AM CDT SAT JUL 13 2013 ...SPECIAL WEATHER STATEMENT... AT 1147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTHWEST OF MASON CITY...MOVING SOUTHEAST AT 30 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS THAT MAY CAUSE LOCALIZED STREET FLOODING...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MANLY... GRAFTON... VENTURA... MASON CITY AIRPORT... PLYMOUTH... CLEAR LAKE... ROCK FALLS... MASON CITY... SWALEDALE... ROCKWELL... DOUGHERTY... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. PODRAZIK
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:03 PM CDT | Areal Flood Warning | DMX | Cerro Gordo, Winnebago, Worth | 15 hr |
Nearby
Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.